MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD PRE-SHAPED 150CM; CATHETER, PERCUTANEOUS22

STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD PRE-SHAPED 150CM; CATHETER, PERCUTANEOUS22
Catalog Number M003XT2750910
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the microcatheter was returned with a flow diverter stent.The microcatheter shaft was broken/fractured with the braid and ptfe inner lining exposed 15.9cm from the distal end.Further breaks/fractures were noted along the microcatheter shaft 14.5cm, 12.6cm, 4.2cm from the distal end.The microcatheter shaft was kinked/bent 5.5cm and 7.1cm from the distal end.The shaft at the microcatheter distal end appeared to be melted.During functional inspection the microcatheter was flushed and a 0.027" pin gauge was inserted into the hub without difficulties, it met the proximal end of the catheter shaft when inserted into the microcatheter hub.The microcatheter was flushed again and a 0.0265" patency mandrel was advanced through the microcatheter and could not be advanced passed the break/fracture 15.9cm from the distal end.The reported event ¿catheter shaft friction' could not be replicated; however, the analysis results are consistent with the reported event.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that ¿after advancing the microcatheter past the lesion, when deploying a stent in place and pushing it out by approximately two-thirds, the physician encountered abnormal resistance, and the distal end of the stent failed to open normally¿.Additional information provided by the customer did not indicate any issues noted during unpacking or set up of the device, and the device was prepared as per dfu instructions.The dispenser hoop was flushed before removing the catheter and there was no resistance encountered removing the catheter from the dispenser hoop.There was no indication of a user related issue.The anatomy was reported to be moderately tortuous.The catheter was flushed to facilitate the stent insertion.There was friction encountered within the catheter shaft.The flow diverter was recaptured back into the microcatheter four times.Product analysis found the microcatheter was returned with a stent.The microcatheter shaft was broken/fractured with the braid and polytetrafluoroethylene (ptfe) inner lining exposed 15.9cm from the distal end.Further breaks/fractures were noted along the microcatheter shaft 14.5cm, 12.6cm, 4.2cm from the distal end.The microcatheter shaft was kinked/bent 5.5cm and 7.1cm.The shaft at the microcatheter distal end appeared to be melted which indicates the microcatheter encountered a heat source possibly during an attempt to shape the tip of the microcatheter.The microcatheter was flushed and a 0.027" pin gauge was inserted into the hub without difficulty, it met the proximal end of the catheter shaft when inserted into the microcatheter hub.When a 0.0265" patency mandrel was advanced through the microcatheter, it could not be advanced passed the break/fracture 15.9cm from the distal end.It should be noted according to the additional information, the flow diverter was recaptured/resheathed back during the procedure four times which indicates the microcatheter appeared to be functioning at intended and could not have been so significantly damaged at this point.It is possible the melted/damaged catheter distal end may have compromised the microcatheter and led to the "abnormal resistance" experienced when pushing out the stent from the microcatheter by approximately two-thirds.The extensive damage to the microcatheter shaft indicates the device encountered a significant force during use to have caused such damage.An assignable cause of procedural factors will be assigned to the reported event ¿catheter shaft friction¿ and to the analysed event ¿catheter shaft broken/fractured during use¿, ¿catheter shaft kinked/bent¿ and ¿ catheter shaft damaged¿ as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
It was reported that during a procedure for a right internal carotid artery ophthalmic segment aneurysm, that when deploying a stent in place and pushing it out by approximately two-thirds, the physician encountered abnormal resistance within the subject microcatheter.The subject device was returned for analysis and the device investigation revealed that the subject catheter shaft was broken/fractured during use.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.

Brand Name
EXCELSIOR XT-27 STD PRE-SHAPED 150CM
Common Device Name
CATHETER, PERCUTANEOUS22
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key24801582
Report Number3008881809-2026-00200
Device Sequence Number9620534
Product Code DQY
UDI-Device Identifier04546540698155
UDI-Public(01)04546540698155(17)271121(10)25295393
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM003XT2750910
Device Lot Number25295393
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2026
Initial Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER).; MACH 1 CATHETER (BOSTON SCIENTIFIC).; SURPASS EVOLVE STENT (STRYKER).
Patient SexMale